MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 9MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 9MM; BIT, SURGICAL
Model Number 72204044
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, there was no laser mark engraved on the dedicated guide wire of the retrograde, the device could not be measured depth and used properly.The procedure was completed with a s+n back-up device.No significant delay was reported, and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the drill tip guidewire laser markings found laser markings are required and are specified.A visual inspection found scratches on the blade, proximal end and on the laser mark.The laser mark was present.A review of the customer provided image shows a blurry image of a device without a laser mark.There is no product identification information shown on the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.The returned device contained the appropriate laser markings and the provided images could not confirm the product identification information, please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the pictured device and the reported incident.A review of a process summary from the supplier found laser marking is performed and visual verification occurs during operation.A review of the drill tip guidewire laser markings found laser markings are required and the location is specified.A visual inspection found scratches on the blade, proximal end, and on the laser mark.The laser mark was present.A review of the customer provided image shows two devices; one with a laser mark and one without a laser mark.There is no product identification information shown on the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The complaint was confirmed, but the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that could have contributed to the investigation findings include the return of an incorrect device, or the comparison of two different part numbers.No containment or corrective actions are recommended at this time.

Brand Name
RETROGRADE DRL 9MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11917398
Report Number1219602-2021-01274
Device Sequence Number4395309
Product Code GFG
UDI-Device Identifier00885554037739
UDI-Public00885554037739
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number72204044
Device Catalogue Number72204044
Device Lot Number4906206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer10/22/2021
11/09/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date10/25/2021
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown